Del Brio, Esther B. and Níguez, Trino Manuel and Perote, Javier (2009) Gram–Charlier densities: a multivariate approach. Quantitative Finance, 9 (7). pp. 855-868. ISSN 1469-7688Full text not available from this repository.
This paper introduces a new family of multivariate distributions based on Gram-Charlier and Edgeworth expansions. This family encompasses many of the univariate semi-non-parametric densities proposed in financial econometrics as marginal of its different formulations. Within this family, we focus on the analysis of the specifications that guarantee positivity to obtain well-defined multivariate semi-non-parametric densities. We compare two different multivariate distributions of the family with the multivariate Edgeworth-Sargan, Normal, Student's t and skewed Student's t in an in- and out-of-sample framework for financial returns data. Our results show that the proposed specifications provide a reasonably good performance, and would therefore be of interest for applications involving the modelling and forecasting of heavy-tailed distributions.
|Subjects:||University of Westminster > Westminster Business School|
|Depositing User:||Miss Nina Watts|
|Date Deposited:||02 Feb 2010 16:43|
|Last Modified:||01 Nov 2012 15:34|
Actions (login required)
|Edit Item (Repository staff only)|